MAUDE Adverse Event Report: SYNTHES MONUMENT DDHS®/DCS® GUIDE SHAFT WITH FLATS

SYNTHES MONUMENT DDHS®/DCS® GUIDE SHAFT WITH FLATS
Catalog Number 338.23
Medical Device Problem Codes Bent (1059); Failure to Align (2522)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information not available for reporting.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Dhr review, part # 338.23, synthes lot # 7948013, supplier lot # 7948013, release to warehouse date: 16 mar 2015, supplier: (b)(6).No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that three devices malfunctioned during a hip fracture repair performed on (b)(6) 2017.The "t" portion of the dhs/dcs (dynamic hip screw/dynamic condylar screw) wrench was noted to be exhibiting undesired movement and appeared as though it were about to break off.The dhs/dcs guide shaft with flats was bent during the surgery and would not engage the lag screw as expected.The dhs/dcs coupling screw was also noted to be bent and would not go through the dhs/dcs guide shaft with flats to properly engage the lag screw.No further information was provided.This report is for one (1) dhs/dcs guide shaft with flats.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Returned to manufacturer.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant devices reported: lag screw (part number unknown, lot number unknown, quantity 1).
 
Additional Manufacturer Narrative
The returned device was found to be bent approximately 30mm from the distal end of the device.Additionally, the prongs were determined to be twisted and deformed.The device shows surface wear which does not impact functionality.The complaint of the bent device is confirmed.Replication is not applicable.The outer diameter of the device was measured to be 7.75mm which is within the specification of 7.8mm +0/-0.1 measured using mitutoyo caliper.The inner diameter of the device was measured to be 5.07mm which is within the specification of 5.1 +/- 0.1 measured using vermont gage pin.No definitive root cause could be determined.It is likely that excessive force led to the broken and bent conditions.There were no issues during the manufacture of the products that would contribute to this complaint condition.The design history was not found to impact the complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DDHS®/DCS® GUIDE SHAFT WITH FLATS
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6998308
Report Number1719045-2017-11134
Device Sequence Number19206522
Product Code FZX
UDI-Device Identifier10886982193278
UDI-Public(01)10886982193278(10)7948013
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number338.23
Device Lot Number7948013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2017
Initial Date Received by Manufacturer 10/03/2017
Supplement Date Received by Manufacturer10/31/2017
11/28/2017
Initial Report FDA Received Date11/02/2017
Supplement Report FDA Received Date11/20/2017
11/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR